Alabama, 2003

Damaging Wind in Alabama, August 4, 2003

August 4, 2003 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 4, 9:50 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 4, 9:50 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1050 AM CDT MON AUG 4 2003

UPDATED ZONES TO REFRESH WORDING AND ADD STRONG TO NORTHWEST AND
NORTH ZONES FOR THIS AFTERNOON. AIR MASS IS A LITTLE DRIER ALOFT
THOSE AREAS...MAY SEE A FEW STORMS SIMILIAR TO YESTERDAYS.

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, Aug 4, 4:35 AM CST, 8 hours 10 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
535 AM CDT MON AUG 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

A PASSING UPPER LEVEL DISTURBANCE TO THE NORTH...COMBINED WITH A
DEEPLY MOIST AND UNSTABLE ATMOSPHERE...WILL LEAD TO THE CONTINUED
DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS THE REGION TODAY INTO
TONIGHT.

WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD
PRODUCE WINDS GUSTS AROUND 40 MPH WHICH...GIVEN THE OVERLY SATURATED
GROUND CONDITIONS...COULD BLOW DOWN A FEW TREES IN ISOLATED
OCCURRENCES.

STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES WHICH COULD
RESULT IN SOME POWER OUTAGES AND DANGERS TO THOSE IN OUTDOOR
ACTIVITIES.  THE STRONGER STORMS WILL ALSO PRODUCE HEAVY RAINS
TOTALING NEAR 2 INCHES.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)

SCATTERED THUNDERSTORMS WILL REMAIN A GOOD POSSIBILITY ACROSS THE
REGION THROUGH WEDNESDAY.  A WEAKENING FRONT IS EXPECTED TO MOVE
SOUTH TO NEAR THE COAST THURSDAY...AND STALL JUST OFFSHORE BY
FRIDAY.  DRY AIR BEHIND THE FRONT MAY RESULT IN DIMINISHED COVERAGES
OF THUNDERSTORMS OVER THE INLAND AREAS BY FRIDAY.

OTHERWISE...NO SIGNIFICANT HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER CALL TO ACTION STATEMENT...

EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION IS NOT EXPECTED TO BE
REQUIRED FOR SEVERE WEATHER PURPOSES TODAY AND TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Choctaw

When
August 4, 12:45 PM CST to 12:47 PM CST
Where
Choctaw County, Lisman
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
32.167, -88.283

High winds from a thunderstorm blew down several trees near Lisman.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376843.